Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 200, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Nov 11, 2015, 4:03 PM CST for 6 counties in Iowa. It was in force for 57 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 11, 2015, 4:03 PM CST (22:03 UTC)
- Expired
- Nov 11, 2015, 5:00 PM CST
- In force
- 57 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jasper County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Poweshiek County, IA, Tama County, IA
The radar
The Des Moines radar (KDMX), 98 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 11, 4:15 PM CST | TSTM WND DMG | 2 Sse Ferguson, IA | MARSHALL COUNTY EMERGENCY MANAGER REPORTS HOUSE DAMAGE. TIME ESTIMATED BY RADAR. |
| Nov 11, 4:24 PM CST | TORNADO | 3 S Barnes City, IA | EXTENSIVE TREE DAMAGE AND FARM BUILDINGS DESTROYED AT A RESIDENCE. POLE DAMAGE ALONG V13 AND ADDITIONAL DAMAGE TO BUILDINGS AND TREES ON THE WEST SIDE OF BARNES CITY. TDS ON RADAR MATCHES DAMAGE TRACK. TIME ESTIMATED FROM RADAR. |
| Nov 11, 4:24 PM CST | TORNADO | 3 Ssw Barnes City, IA | EXTENSIVE TREE DAMAGE AND FARM BUILDINGS DESTROYED AT A RESIDENCE. POLE DAMAGE ALONG V13 AND ADDITIONAL DAMAGE TO BUILDINGS AND TREES ON THE WEST SIDE OF BARNES CITY. TDS ON RADAR MATCHES DAMAGE TRACK. TIME ESTIMATED FROM RADAR. |
| Nov 11, 5:06 PM CST | TSTM WND DMG | Barnes City, IA | LIMBS AND WIRES DOWN. MACHINE SHED BLOWN OVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 11, 11:25 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
190
WUUS53 KDMX 112203
SVRDMX
IAC099-123-125-127-157-171-112300-
/O.NEW.KDMX.SV.W.0200.151111T2203Z-151111T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
403 PM CST WED NOV 11 2015
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MARION COUNTY IN SOUTH CENTRAL IOWA...
EASTERN MARSHALL COUNTY IN CENTRAL IOWA...
NORTHWESTERN MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
TAMA COUNTY IN CENTRAL IOWA...
POWESHIEK COUNTY IN CENTRAL IOWA...
EASTERN JASPER COUNTY IN CENTRAL IOWA...
* UNTIL 500 PM CST
* AT 403 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR STATE CENTER TO 7 MILES SOUTHEAST OF IOWA
SPEEDWAY TO 3 MILES EAST OF PELLA...MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MARSHALLTOWN...OSKALOOSA...PELLA...GRINNELL...TOLEDO...MONTEZUMA...
TAMA...TRAER...BROOKLYN...DYSART...NEW SHARON...MESKWAKI CASINO...
ROCK CREEK LAKE...GLADBROOK...LE GRAND...VICTOR...SULLY...
KELLOGG...GARWIN AND GILMAN.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 171 AND 204.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTH CENTRAL
IOWA.
LAT...LON 4151 9234 4151 9241 4146 9241 4117 9288
4160 9293 4221 9305 4220 9230 4154 9230
TIME...MOT...LOC 2203Z 217DEG 49KT 4200 9312 4162 9290 4141 9285
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
COGIL2 follow-up statements
751
WWUS53 KDMX 112243
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
443 PM CST WED NOV 11 2015
IAC099-123-125-127-112253-
/O.CAN.KDMX.SV.W.0200.000000T0000Z-151111T2300Z/
MARION IA-MARSHALL IA-MAHASKA IA-JASPER IA-
443 PM CST WED NOV 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARION...EASTERN
MARSHALL...NORTHWESTERN MAHASKA AND EASTERN JASPER COUNTIES IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR CENTRAL IOWA.
LAT...LON 4162 9245 4184 9261 4221 9274 4220 9230
4158 9230
TIME...MOT...LOC 2243Z 217DEG 49KT 4242 9269 4204 9247 4183 9243
$$
IAC157-171-112300-
/O.CON.KDMX.SV.W.0200.000000T0000Z-151111T2300Z/
TAMA IA-POWESHIEK IA-
443 PM CST WED NOV 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR TAMA AND NORTHEASTERN POWESHIEK COUNTIES...
AT 443 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHWEST OF DIKE TO 6 MILES NORTHEAST OF
TOLEDO TO 6 MILES NORTH OF BROOKLYN...MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
TOLEDO...TAMA...TRAER...BROOKLYN...DYSART...MESKWAKI CASINO...
GLADBROOK...VICTOR...GARWIN...HOLIDAY LAKE...CHELSEA...CLUTIER...
ELBERON...HARTWICK...GUERNSEY...VINING AND TOLEDO MUNICIPAL AIRPORT.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 194 AND 204.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR CENTRAL IOWA.
LAT...LON 4162 9245 4184 9261 4221 9274 4220 9230
4158 9230
TIME...MOT...LOC 2243Z 217DEG 49KT 4242 9269 4204 9247 4183 9243
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
COGIL228
WWUS53 KDMX 112257
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
457 PM CST WED NOV 11 2015
IAC157-171-112306-
/O.EXP.KDMX.SV.W.0200.000000T0000Z-151111T2300Z/
TAMA IA-POWESHIEK IA-
457 PM CST WED NOV 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR TAMA AND NORTHEASTERN
POWESHIEK COUNTIES WILL EXPIRE AT 500 PM CST...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR CENTRAL IOWA.
LAT...LON 4162 9245 4184 9261 4221 9274 4220 9230
4158 9230
TIME...MOT...LOC 2256Z 217DEG 49KT 4242 9269 4204 9247 4183 9243
$$
COGILWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 11, 3:09 PM CST, 54 minutes earlier.
Area forecast discussion, Nov 11, 3:09 PM CST, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 309 PM CST WED NOV 11 2015 .SHORT TERM /TONIGHT/... ISSUED AT 306 PM CST WED NOV 11 2015 ONGOING SEVERE EVENT THE MAIN EVENT THIS AFTERNOON. MAIN CONCERN OVERNIGHT WILL BE LINGERING CONVECTION THIS AFTERNOON AND EARLY EVENING. WITH FAST MOVING STORM AND SQUALL LINE CONTINUING AS DRYLINE AND COLD FRONT MOVE QUICKLY NORTHEAST WITH THE MAIN LOW... EXPECTING THE SEVERE WEATHER THREAT WILL REMAIN UNTIL 6-7PM...THOUGH THE BULK OF THE STORMS SHOULD BE NEARLY EAST OF THE REGION. DEFORMATION AXIS AND PIVOT POINT ACROSS NORTHWEST IOWA CONTINUES TO FAVOR MODERATE RAINFALL DEVELOPING LATE THIS AFTERNOON AND EARLY EVENING...NO CHANGES TO CURRENT THINKING THERE. STRONG FLOW ON THE BACKSIDE OF THE LOW WILL EVENTUALLY MIX DOWN ONCE COLD AIR ADVECTION COMMENCES LATE EVENING. BUFR SOUNDINGS STILL FAVOR HIGH WIND WARNING ACROSS THE WEST WITH SOME POTENTIAL FOR WINDS ABOVE 50KTS OVER THE EASTERN SECTIONS FOR A FEW HOURS THOUGH SYNOPTIC STORM TRANSLATION THROUGH CENTRAL/NORTH CENTRAL STILL FAVORS THE CENTRAL/WEST/NORTH COUNTIES AT THIS TIME. OTHER CONCERN OVERNIGHT IS CHANGEOVER TO ANY SNOW. BUFR SOUNDINGS AND WARM AIR ALOFT CONTINUE TO PRECLUDE ANY ORGANIZED SNOW THREAT THOUGH AM EXPECTING A CHANGEOVER TO RASN OVER THE NORTHWEST AND NORTH CENTRAL AS THE STORM RAPIDLY DEPARTS. WITH SATURATED GROUND AND WARM SOIL READINGS TO NOW...NOT EXPECTING TO SEE ANY ACCUMULATIONS WITH ANY SNOW THAT DOES FALL. TEMPERATURES WILL FALL INTO THE LOWER 30S NORTHWEST TO THE LOWER 40S IN THE SOUTHWEST. .LONG TERM /THURSDAY THROUGH WEDNESDAY/... ISSUED AT 306 PM CST WED NOV 11 2015 WINDS REMAIN THE MAIN ISSUE THROUGH THURSDAY AFTERNOON AS THE STRONG STORM REMAINS WRAPPED UP ACROSS WISCONSIN AND THE SFC PRESSURE GRADIENT SLOWLY WEAKENS DURING THE DAYTIME HOURS. WILL CONTINUE CURRENT ADVISORY THROUGH 00Z WITH SOME EXPECTATION THAT WINDS WILL BEGIN RELAXING ACROSS THE REGION DURING THE AFTERNOON. OTHERWISE SOME CLOUDS WILL RETURN IN THE COLD AIR ADVECTION AS THE LARGE LOW TRACKS NORTHEAST. QUIETER CONDITIONS AND COLD TEMPERATURES WILL SPREAD ACROSS THE AREA THURSDAY NIGHT AS BUFR SOUNDINGS SHOW SOME INVERSION BEGINS TO FORM AND MIXING WILL END. HIGH PRESSURE MOVES INTO THE AREA FOR FRIDAY AND SATURDAY WITH SEASONAL TEMPERATURES. THE NEXT SYSTEM WILL ARRIVE BY SUNDAY NIGHT/MONDAY. SOME CONFIDENCE ISSUES WITH REGARD TO SYSTEM TRACKING INTO THE AREA SUNDAY NIGHT WITH THE EURO BEING A BIT SLOWER THAN THE GFS. THIS SYSTEM HAS SOME CAPE BUT THE TRACK OF THE SYSTEM MAY BE FAR ENOUGH SOUTH TO BRING MAINLY RAIN TO OUR AREA. ONCE AGAIN THE COLD AIR WILL LAG BEHIND THE SYSTEM FAR ENOUGH TO LEAVE ANY FROZEN PRECIPITATION OUT OF THE FORECAST. TEMPERATURES WILL REMAIN MORE SEASONAL WITH READINGS IN THE 40S TO 50S FOR HIGHS AND LOWS IN THE 30S AND 40S. && .AVIATION...11/18Z ISSUED AT 1216 PM CST WED NOV 11 2015 MAIN CONCERNS WILL BE CONVECTION AND WIND THROUGH THE PERIOD. STRONGER STORMS BREAKING OUT OVER SOUTHEAST NEBRASKA AND MORE OVER NORTHEAST KS ATTM. WILL BE SEEING THE STORMS FLARE RAPIDLY NORTHEAST OVER THE NEXT SEVERAL HOURS...REACHING KDSM BETWEEN 20-21Z AT LATEST AND NEARING KOTM BY 23-00Z. WINDS STILL EXPECTED TO REACH HIGH WIND CRITERIA OVER MUCH OF THE AREA...ESPECIALLY NORTHWEST WITH GUSTS NEARING 45 TO NEAR 50 KTS ELSEWHERE. WINDS SETTLE SLIGHTLY AFT 12Z THURSDAY...BUT STILL REMAIN STRONG WITH GUSTS NEAR 45KTS. OTHERWISE...CIGS GRADUALLY LOWER TO IFR AFT 03Z AS COLD AIR ARRIVES...THEN RISE TO VFR BETWEEN 13-15Z THURSDAY. WILL CONTINUE TO MONITOR FOR ANY TEMPO THUNDER WIND GUSTS AS STORMS NEAR BOTH KDSM AND KOTM TODAY./REV && .DMX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 9 PM THIS EVENING TO 6 AM CST THURSDAY FOR ADAIR-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CERRO GORDO- CRAWFORD-DALLAS-EMMET-FRANKLIN-GREENE-GUTHRIE-HAMILTON-HANCOCK- HARDIN-HUMBOLDT-KOSSUTH-MADISON-PALO ALTO-POCAHONTAS-POLK-SAC- STORY-WARREN-WEBSTER-WINNEBAGO-WORTH-WRIGHT. WIND ADVISORY FROM 6 AM TO 6 PM CST THURSDAY FOR ADAIR-AUDUBON- BOONE-CALHOUN-CARROLL-CASS-CERRO GORDO-CRAWFORD-DALLAS-EMMET- FRANKLIN-GREENE-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH- MADISON-PALO ALTO-POCAHONTAS-POLK-SAC-STORY-WARREN-WEBSTER- WINNEBAGO-WORTH-WRIGHT. WIND ADVISORY FROM 9 PM THIS EVENING TO 6 PM CST THURSDAY FOR ADAMS-APPANOOSE-BLACK HAWK-BREMER-BUTLER-CLARKE-DAVIS-DECATUR- GRUNDY-JASPER-LUCAS-MAHASKA-MARION-MARSHALL-MONROE-POWESHIEK- RINGGOLD-TAMA-TAYLOR-UNION-WAPELLO-WAYNE. && SHORT TERM...REV LONG TERM...REV AVIATION...REV
Hazardous weather outlook, Nov 11, 3:56 PM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 356 PM CST WED NOV 11 2015 IAZ027-028-038-039-049-050-061-062-074-075-081>086-092>097-122200- BUTLER-BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK- MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 356 PM CST WED NOV 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE THROUGH EARLY EVENING ALONG AND SOUTH OF HIGHWAY 20 AND MAINLY EAST OF I35. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND A FEW TORNADOES MAY OCCUR. A WIND ADVISORY IS IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WIND ADVISORY IS IN EFFECT FOR THE AREA THURSDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY BETWEEN 2 PM AND 7 PM SOUTH OF HIGHWAY 20. IAZ004>007-015>017-023>026-033>035-044-122200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-CRAWFORD- 356 PM CST WED NOV 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...MAINLY ALONG AND SOUTH OF HIGHWAY 20 AND EAST OF I35. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND A FEW TORNADOES MAY OCCUR. QUARTER SIZED HAIL IS POSSIBLE. LOCALLY HEAVY RAINFALL MAY OCCUR AS WELL WITH AMOUNTS EXCEEDING 2 INCHES MAINLY NORTH OF HIGHWAY 20. A HIGH WIND WARNING IS IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WIND ADVISORY IS IN EFFECT FOR THE AREA THURSDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. IAZ036-037-045>048-057>060-070>073-122200- HAMILTON-HARDIN-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS- POLK-CASS-ADAIR-MADISON-WARREN- 356 PM CST WED NOV 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE STORMS ARE LIKELY THIS AFTERNOON MAINLY EAST OF I35. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND A FEW TORNADOES MAY OCCUR. A HIGH WIND WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WIND ADVISORY IS IN EFFECT FOR THE AREA THURSDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY BETWEEN 2 PM AND 7 PM. REV
In the hours before
Local storm report, Nov 11, 3:49 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
349 PM CST WED NOV 11 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TORNADO DES MOINES INT AIRPORT (41.53N 93.66W
11/11/2015 POLK IA OTHER FEDERAL
DES MOINES INTERNATIONAL AIRPORT TOWER
REPORTED TORNADO ON THE GROUND.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Nov 11, 3:51 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
351 PM CST WED NOV 11 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM TSTM WND DMG 2 SW SAYLORVILLE 41.66N 93.65W
11/11/2015 POLK IA LAW ENFORCEMENT
MULTIPLE LARGE TREES DOWN AT INTERSECTION OF
NW 55TH ST. AND NW BEAVER DR.
&&
SSLocal storm report, Nov 11, 3:54 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
354 PM CST WED NOV 11 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HEAVY RAIN 1 SSE ALTOONA 41.64N 93.47W
11/11/2015 E0.75 INCH POLK IA PUBLIC
REPORTED IN 15 MINUTES. VIA SOCIAL MEDIA.
&&
JAZLocal storm report, Nov 11, 3:56 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
356 PM CST WED NOV 11 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM TSTM WND GST 1 NNW AMES 42.04N 93.63W
11/11/2015 M68 MPH STORY IA PUBLIC
REPORTED AT AMES HIGH SCHOOL. VIA SOCIAL
MEDIA.
&&
JAZLocal storm report, Nov 11, 4:02 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
402 PM CST WED NOV 11 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND GST 1 WNW NEWTON 41.70N 93.05W
11/11/2015 E65 MPH JASPER IA TRAINED SPOTTER
TRAINED SPOTTER ESTIMATED 65 MPH WIND. FLAG
RIPPED OFF POLE. DOOR OF BUSINESS SUCKED
OPEN.
&&
BSSLocal storm report, Nov 11, 4:03 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
403 PM CST WED NOV 11 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG CENTERVILLE 40.73N 92.87W
11/11/2015 APPANOOSE IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED NUMEROUS BRANCHES
UPWARDS OF 6 INCHES OF DIAMETER DOWN AS WELL
AS A TREE APPROXIMATELY 3 FEET IN DIAMETER.
TIME RADAR ESTIMATED.
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 1:07 PM CST | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Sac | 23 min |
| Nov 11, 1:48 PM CST | Severe Thunderstorm Warning | DMX | Cass | 30 min |
| Nov 11, 1:51 PM CST | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas | 39 min |
| Nov 11, 2:01 PM CST | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass | 44 min |
| Nov 11, 2:10 PM CST | Severe Thunderstorm Warning | DMX | Ringgold, Taylor, Union | 35 min |
| Nov 11, 2:12 PM CST | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 48 min |
| Nov 11, 2:13 PM CST | Special Weather Statement | DMX | Adair, Boone, Clarke, Dallas, Decatur, Guthrie and 10 more | 92 min |
| Nov 11, 2:23 PM CST | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Ringgold, Union | 37 min |
| Nov 11, 2:28 PM CST | Severe Thunderstorm Warning | DMX | Carroll, Crawford | 47 min |
| Nov 11, 2:30 PM CST | Severe Thunderstorm Warning | DMX | Adair, Adams, Clarke, Madison, Union, Warren | 45 min |
| Nov 11, 2:31 PM CST | Tornado Warning | DMX | Carroll | 29 min |
| Nov 11, 2:39 PM CST | Severe Thunderstorm Warning | DMX | Decatur, Wayne | 36 min |
| Nov 11, 2:39 PM CST | Tornado Warning | DMX | Clarke, Decatur, Ringgold | 21 min |
| Nov 11, 2:44 PM CST | Tornado Warning | DMX | Wayne | 46 min |
| Nov 11, 2:46 PM CST | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie, Madison | 44 min |
| Nov 11, 2:54 PM CST | Severe Thunderstorm Warning | DMX | Calhoun, Sac, Webster | 51 min |
| Nov 11, 2:55 PM CST | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Warren, Wayne | 50 min |
| Nov 11, 2:59 PM CST | Tornado Warning | DMX | Dallas, Madison | 16 min |
| Nov 11, 3:00 PM CST | Tornado Warning | DMX | Greene, Guthrie | 30 min |
| Nov 11, 3:04 PM CST | Tornado Warning | DMX | Madison, Warren | 26 min |
| Nov 11, 3:07 PM CST | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story, Warren | 53 min |
| Nov 11, 3:09 PM CST | Tornado Warning | DMX | Boone, Dallas | 25 min |
| Nov 11, 3:18 PM CST | Tornado Warning | DMX | Appanoose, Lucas, Monroe, Wayne | 27 min |
| Nov 11, 3:27 PM CST | Severe Thunderstorm Warning | DMX | Jasper, Marion | 48 min |
| Nov 11, 3:27 PM CST | Tornado Warning | DMX | Appanoose, Monroe, Wapello | 33 min |
| Nov 11, 3:31 PM CST | Severe Thunderstorm Warning | DMX | Appanoose | 34 min |
| Nov 11, 3:44 PM CST | Tornado Warning | DMX | Jasper | 31 min |
| Nov 11, 3:47 PM CST | Severe Thunderstorm Warning | DMX | Mahaska, Monroe, Wapello | 43 min |
| Nov 11, 3:52 PM CST | Severe Thunderstorm Warning | DMX | Hamilton, Hardin, Jasper, Marshall, Polk, Story and 1 more | 53 min |
| Nov 11, 3:52 PM CST | Severe Thunderstorm Warning | DMX | Davis, Wapello | 38 min |
| Nov 11, 3:56 PM CST | Tornado Warning | DMX | Jasper, Mahaska, Marion, Poweshiek | 41 min |
| Nov 11, 4:10 PM CST | Special Weather Statement | DMX | Black Hawk, Bremer, Butler, Grundy, Hamilton, Hardin and 6 more | 65 min |
| Nov 11, 4:10 PM CST | Tornado Warning | DMX | Mahaska | 20 min |
| Nov 11, 4:12 PM CST | Tornado Warning | DMX | Marshall, Tama | 18 min |
| Nov 11, 4:23 PM CST | Tornado Warning | DMX | Mahaska, Poweshiek | 37 min |
| Nov 11, 4:30 PM CST | Tornado Warning | DMX | Grundy, Marshall, Tama | 30 min |
| Nov 11, 4:39 PM CST | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Tama | 51 min |
| Nov 11, 5:02 PM CST | Tornado Warning | DMX | Black Hawk | 23 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.